MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM; SCREWDRIVERS
Catalog Number 03.019.020
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for left humerus shaft fracture with multiloc humeral nailing system.During screw insertion to the second distal hole, the screw could not be inserted further when it reached the contralateral bone and the screwdriver slipped.The surgeon tried to insert screws into another hole, but the screws could not be inserted.The surgery was delayed by forty-five (45) minutes.No further information is available.Concomitant device reported: screw (part unknown, lot unknown, quantity 1).This report is for a screwdriver.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation selection investigation site: cq zuchwil selected flow: damaged.Visual inspection: the received screwdriver is in a used condition slight sign of wear.Summary: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings of the returned two locking screws, we assume that screwdriver slipped, since the screws couldn¿t screwed further (as they came excessively in contact with the nail).Based on our investigations a product related fault can be excluded.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: a review of the device history record device history lot , part: 03.019.020, lot: 9777654, manufacturing site: haegendorf, release to warehouse date: 18.Jan.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8893297
Report Number8030965-2019-67227
Device Sequence Number318815
Product Code HXX
UDI-Device Identifier07611819427204
UDI-Public(01)07611819427204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.020
Device Lot Number9777654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;